Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 2, 2020, 2:06 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 2, 2020, 2:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2020, 2:06 AM MDT (08:06 UTC)
- In effect from
- May 2, 2020, 2:00 PM MDT
- Expired
- May 2, 2020, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 3906 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769 WWUS85 KABQ 020806 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 206 AM MDT Sat May 2 2020 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON THROUGH 7 PM THIS EVENING ACROSS EASTERN NM DUE TO STRONG WINDS...LOW HUMIDITY...AND AN UNSTABLE ATMOSPHERE... .Very dry westerly flow and record hot temperatures will lead to an unstable atmosphere with widespread windy conditions across much of eastern New Mexico today. The greatest risk for critical fire weather conditions will occur along the I-25 corridor of northeast New Mexico south and east to the I-40 corridor from Clines Corners to Tucumcari. NMZ103-104-107-108-030100- /O.UPG.KABQ.FW.A.0011.200502T2000Z-200503T0100Z/ /O.NEW.KABQ.FW.W.0015.200502T2000Z-200503T0100Z/ Northeast Highlands-Northeast Plains- Sandia, Manzano and Gallinas Mountains-East Central Plains- 206 AM MDT Sat May 2 2020 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 2 PM this afternoon to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Much of eastern New Mexico from early this afternoon through early this evening. * 20 FOOT WINDS...West-southwest 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
2 follow-up statements
604 WWUS85 KABQ 022037 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 237 PM MDT Sat May 2 2020 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON THROUGH 7 PM THIS EVENING ACROSS EASTERN NM DUE TO STRONG WINDS...LOW HUMIDITY...AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .Very dry westerly flow and unseasonably warm temperatures will create an unstable atmosphere with widespread windy conditions across much of eastern New Mexico this afternoon. The greatest risk for critical fire weather conditions will occur along the I-25 corridor of northeast New Mexico south and east to the I-40 corridor from Clines Corners to Tucumcari. Critical fire weather conditions are also possible Sunday afternoon along and east of I-25 in the Northeast Highlands and across the western portion of the Northeast Plains. NMZ103-104-030100- /O.NEW.KABQ.FW.A.0012.200503T1900Z-200504T0100Z/ /O.CON.KABQ.FW.W.0015.000000T0000Z-200503T0100Z/ Northeast Highlands-Northeast Plains- 237 PM MDT Sat May 2 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Sunday afternoon through Sunday evening. * AREA AND TIMING...The Red Flag Warning remains in effect for the Northeast Highlands and Plains through early this evening although most of Union County will see humidities of 15 percent or higher. Critical fire weather conditions may return Sunday afternoon to areas along and east of Interstate 25 in the Northeast Highlands and across the western portion of the Northeast Plains. * 20 FOOT WINDS...Southwest to west 20 to 30 mph with gusts up to 35 mph, except northeast 15 to 25 mph with gusts to around 30 mph over Union County through early this evening. South to southwest 20 to 30 mph with gusts to around 35 mph Sunday afternoon. * RELATIVE HUMIDITY...5 to 10 percent this afternoon except for most of Union County where humidities will be 15 percent or higher. Ten to 15 percent Sunday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ107-108-030100- /O.CON.KABQ.FW.W.0015.000000T0000Z-200503T0100Z/ Sandia, Manzano and Gallinas Mountains-East Central Plains- 237 PM MDT Sat May 2 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * AREA AND TIMING...Sandia, Manzano and Gallinas Mountains as well as the East Central Plains through early this evening. * 20 FOOT WINDS...Southwest to west 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
263 WWUS85 KABQ 030048 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 648 PM MDT Sat May 2 2020 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .Very dry westerly flow and unseasonably warm temperatures will create an unstable atmosphere with widespread breezy to windy conditions across much of northeastern New Mexico Sunday afternoon. Critical fire weather conditions are possible Sunday afternoon along and east of I-25 in the Northeast Highlands and across the western portion of the Northeast Plains. NMZ103-104-031100- /O.EXP.KABQ.FW.W.0015.000000T0000Z-200503T0100Z/ /O.CON.KABQ.FW.A.0012.200503T1900Z-200504T0100Z/ Northeast Highlands-Northeast Plains- 648 PM MDT Sat May 2 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... * AREA AND TIMING...Critical fire weather conditions may return Sunday afternoon to areas along and east of Interstate 25 in the Northeast Highlands and across the western portion of the Northeast Plains. * 20 FOOT WINDS...South to southwest 20 to 30 mph with gusts to around 35 mph Sunday afternoon. * RELATIVE HUMIDITY...Ten to 15 percent Sunday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ107-108-030200- /O.EXP.KABQ.FW.W.0015.000000T0000Z-200503T0100Z/ Sandia, Manzano and Gallinas Mountains-East Central Plains- 648 PM MDT Sat May 2 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds have begun to relax from their peak strength earlier this afternoon and will continue to subside through the evening hours. Temperatures will also fall with rising humidity. Therefore, will allow the Red Flag Warning to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 1, 11:42 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 1, 11:42 PM MDT, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1142 PM MDT Fri May 1 2020 .AVIATION... 06Z TAF CYCLE Dry westerly flow will continue thru Saturday with diurnally driven winds peaking btwn 21Z and 01Z. The only exception will be northeast NM beginning Saturday morning where a northeast wind shift arrives over the area with a weak back door front. Guyer && .PREV DISCUSSION...240 PM MDT Fri May 1 2020... .SYNOPSIS... Record level heat with some critical fire weather conditions continue through the weekend and Monday. Some relief from the heat could arrive to far northeastern New Mexico Monday, a prelude to a more widespread cool down across all of eastern New Mexico Tuesday and beyond. Afternoon breezy conditions also continue through Monday. There is some chance for an isolated thunderstorm along and east of the central mountain chain by next Wednesday and Thursday, but otherwise the overall forecast remains dry. && .DISCUSSION... .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... Radiational cooling will help tonight's low temperatures trend cooler compared to last night, but the still rather warm lows will remain well above normal for this time of year. More of the same is expected on Saturday as dry westerly flow continues. High temperatures cool slightly across the west tomorrow as 700mb temperatures decrease in response to a system off the west coast, but it will still be another hot day with near to record highs once again anticipated. A weak backdoor cold front will begin to move through the eastern plains Saturday night, but aside from an increase in cloud cover, little impact is expected. LONG TERM...(SUNDAY THROUGH THURSDAY)... Hot, dry, and breezy remains the story Sunday and Monday as zonal flow aloft holds steady over New Mexico. Despite deep-layer mixing, winds aloft will not be its typical Spring strength but good enough to raise some critical fire weather concerns. A weak backdoor front will have been or will be in the process of mixing out with surface winds turning southerly in far eastern NM toward the TX border Sunday afternoon. While highs will still be well above normal, this does bring some slight uncertainty regarding daytime highs to counties bordering TX Sunday. The NAM12 is much further west with a less mixed boundary layer there and is clearly a much colder outlier, so stuck with the warmer end of the NBM for MaxTs. Otherwise, a lee-side surface trough will set up along the southern CO Rockies focusing the strongest winds through high plains of northeastern NM each afternoon. A break from the heat arrives Tuesday behind a backdoor cold front surging through eastern NM. This brings a ~10F drop to daytime highs across eastern NM with a notable increase of surface moisture that spills into the RGV as well. It's not a whole lot to kick start convection, given overall zonal flow remains with no notable synoptic forcing moving through. So only expect an increase in the cu field along and east of the central mountain chain Tuesday. This front pushes further west toward the continental divide Wednesday with southerly return flow setting up. With morning Td's climbing toward 40 Wednesday along and south of I-40 this will give some hope of some afternoon convection. However, model soundings that far out are depicting 30-40F dewpoint depressions with inverted V soundings despite this increase in moisture. So will only increase PoPs to a mention of 10 percent or so with the likelihood there being some sprinkles and virga. The extended is showing northwest flow returning to NM late in the week with another strong backdoor cold front arriving and cooling down eastern NM. 15/24 && .FIRE WEATHER... Elevated to critical fire weather conditions will continue to be the main story through the next several days as very dry westerly flow and record high temperatures continue. Winds will strengthen across the area, particularly the east, on Saturday as flow aloft increases. The area of most concern will be the eastern plains where high temperatures will be 15 to 20 degrees above normal and single digit RH will persist for about 7 to 10 hours. Have opted to continue the Fire Weather Watch at the moment, but an upgrade to a Red Flag Warning may be needed. A weak cold front then moves through the northeast and east central plains Saturday night and into Sunday morning. Low-level moisture will increase behind it, and humidity recoveries Sunday morning should be excellent across this area. There is some uncertainty in how far west the front and subsequent moisture will reach, but regardless, it won't last long as stronger westerly flow quickly scours it out and humidity values fall again into the single digits. Thus, elevated to critical fire weather conditions are expected to return Sunday afternoon and again Monday. Some relief looks to be in store mid-next week as return flow results in an increase in low-level moisture and the potential for a few storms. 15 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for the following zones... NMZ103-104-107-108. &&
Hazardous weather outlook, May 1, 4:11 AM MDT, 21 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 411 AM MDT Fri May 1 2020 NMZ201>241-021000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 411 AM MDT Fri May 1 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Record and near record high temperatures are expected as high temperatures soar around 12 to 22 degrees above normal. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday through Monday, record and near record high temperatures will return daily. Breezy conditions and very low humidities may result in areas of critical fire weather conditions each day, especially along and east of the central mountain chain. Thursday, the potential exists for strong to severe thunderstorms from the central mountain chain southeastward across the east central and southeast plains. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across east central and southeast areas on Thursday afternoon and evening. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:37 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 12 hr |
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.